Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Lethargy after eating food, poor diet, drink alcohol. ALT, GGT high in blood test. Cause?

Thanks for fielding my question doc, Healthy, atheltic male - 46 years old, poor diet drinks alcohol on a regular basis. ( 3 to 5 beers a night) Been feeling lathargic after i eat lately. Went to doc did blood tests ALS was 22 normal ALT was 70 high and GGT was 697 very high I show no signs of jaundice and only mild fatigue after eating. I do get gurgling noises in my upper abdomin after i eat. My dad had his gall bladderremover when he was 60 ( gall stones). What do you think doc? Thanks in advance Pat
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Elevated GGT is most probably caused by bile ducts blockage. Usually this is caused by gallstones, but can be also present with liver diseases and pancreas diseases. You can have no jaundice symptoms visible (especially for you), however still there might be increased bilirubin blood level. Especially if your urine is dark and stool is whitish.
It is advisable for you to have abdominal ultrasound to see if bile ducts are dilated. If no findings, abdominal CT for pancreas diagnostics should be performed. You should also have checked blood level of bilirubin, amylase, AP and urine analysis.

Hope this will help.
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor